News | News By Subject | News by Disease News By Date | Search News
Get Our FREE
Industry eNewsletter
email:    
   

FDA: High Doses of Forest Laboratories, Inc. (FRX)'s Celexa Linked to Abnormal Heart Rhythms



8/25/2011 7:37:44 AM

High doses of the popular antidepressant Celexa can cause potentially fatal abnormal heart rhythms and should no longer be prescribed to patients, the U.S. Food and Drug Administration said Wednesday. Doses of Celexa (citalopram hydrobromide) greater than 40 milligrams a day can cause changes in the electrical activity of the heart, which can lead to abnormal heart rhythms, including a potentially deadly arrhythmia known as Torsade de Pointes, according to the agency. Patients at high risk for changes in the electrical activity of the heart include those with pre-existing heart conditions (including congestive heart failure) and those prone to low levels of potassium and magnesium in the blood, the FDA said.

Read at HealthDay
Read at Medical News Today
Read at News Release
Read at News Release
Read at Kansas City Star


comments powered by Disqus
   

ADD TO DEL.ICIO.US    ADD TO DIGG    ADD TO FURL    ADD TO STUMBLEUPON    ADD TO TECHNORATI FAVORITES